Alert archive / California / Wind Advisories in 2017
Wind Advisory 42, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 8, 2017, 5:20 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2017, 5:20 PM PDT (00:20 UTC)
- Expired
- May 9, 2017, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
978 WWUS76 KLOX 090020 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 520 PM PDT Mon May 8 2017 CAZ039-052-090430- /O.NEW.KLOX.WI.Y.0042.170509T0020Z-170509T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 520 PM PDT Mon May 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for Southern Santa Barbara County. This advisory is in effect until 3 AM PDT Tuesday. * WINDS AND TIMING...Northwest to north winds will increase to 15 to 30 mph with gusts up to 40 to 45 mph this evening and continue through late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Roadways affected by gusty winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
2 follow-up statements
288 WWUS76 KLOX 090404 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 904 PM PDT Mon May 8 2017 CAZ039-052-091000- /O.CON.KLOX.WI.Y.0042.000000T0000Z-170509T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 904 PM PDT Mon May 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS AND TIMING...Northwest to north winds will increase to 15 to 30 mph with gusts up to 40 to 45 mph this evening and continue through late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Roadways affected by gusty winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
737 WWUS76 KLOX 091007 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 307 AM PDT Tue May 9 2017 CAZ039-052-091115- /O.EXP.KLOX.WI.Y.0042.000000T0000Z-170509T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 307 AM PDT Tue May 9 2017 ...WIND ADVISORY HAS EXPIRED... The winds diminished as forecast. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 8, 1:29 PM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 8, 1:29 PM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
129 PM PDT Mon May 8 2017
.SYNOPSIS...
The low will wobble around and bring precipitation and possible
thunderstorms on Tuesday to the Ventura and Los Angeles mountains
and deserts. The near normal temperatures will persist into midweek.
Then a high will build in midweek for an overnight marine layer into
Friday...otherwise fair inland with temperatures above normal.
Another low should approach on Saturday for increasing clouds.
&&
.SHORT TERM...(TDY-THU)
The cold upper low that brought the rain and thunderstorms Sunday
is now over central Baja. Northeast flow behind it will continue
to pull moisture in and keep at least some very minor threat of
precip and convection across the mountains and Antelope Valley
through Wednesday. Today the air mass is just too stable to get
more than some cumulus over the mtns. Tuesday the models show a
little better instability but not much moisture. For now just
enough of a threat to maintain the slight chance POPs for the
interior. The wrap around flow continues into Wednesday but
likely shifting far enough east to keep any precip east of the
area.
Increasing onshore flow tonight along with the strengthening
inversion and developing eddy circulation should allow low clouds
to develop along most coastal areas and then pushing locally into
the valleys early Tuesday, particularly south of Pt Conception.
This will likely result in a cooling trend for those areas Tuesday
after the nice warmup today. Clouds may linger near the coast for
much of the day and possibly even in the valleys as well with the
strong onshore push. Northern areas will start feeling the
effects of the ridge starting to build into northern and central
California and at least inland areas there should warm up
slightly.
On Wednesday heights/thicknesses climb as the ridge continues to
build over California. However, models have been consistent
showing a strengthening eddy circulation leading to a rapidly
deepening marine lyr. Model soundings push the marine lyr depth
over 4000' Wednesday morning with 20-30kt southeast flow at 950mb
over the coastal waters. So this could be a cool/cloudy day and
maybe even some drizzle or very light rain during the morning and
early afternoon, especially close to the foothills and mtns.
The eddy is expected to weaken quite a bit Thursday but still
pretty strong onshore flow. Temps inland should warm a few degrees
with earlier clearing but probably little change for the coast.
.LONG TERM...(FRI-MON)
The Thursday ridge will quickly move east Friday and Saturday and
be replaced by another pretty deep west coast trough over the
weekend and into early next week. This one doesn't appear to be
quite as cold or have as much moisture to work with, but we're
still several days out and so confidence is low other than saying
temps will be below normal through the period. Strong chances for
a deep marine lyr, possibly some drizzle west of the mountains,
and slow clearing.
&&
.AVIATION...08/1800Z.
At 1627z, at KLAX, the marine layer depth was around 1200 feet.
The main weather story for the 18z TAF package is the development
of an eddy overnight. The eddy will deepen the marine layer to
over 2000 feet and cause some southeast winds at KLAX around 10
knots. The marine layer is also expected to push into the San
Fernando valley overnight. Marine clouds will also affect other
coastal sections by Tuesday morning.
KLAX...Good confidence in the 18z TAF. MVFR cigs/vis expected
later this evening through Tue morning. Southeast winds around 10
knots expected after 12z.
KBUR...Good confidence in the 18z TAF. There is a 30 percent
chance of the marine clouds arriving plus or minus two hours or
more from the forecasted time.
&&
.MARINE...08/900 AM.
Across the Outer Waters...A Small Craft Advisory (SCA) is in
effect for northwest winds expected to reach SCA levels this
afternoon and cont through late tonight. After that, conds are
expected to remain below SCA levels through Thu, although there
may be a period of southeast to south winds that could get close
to SCA levels Tue night into Wed.
Across the southern inner waters and the SBA Channel, fairly good
confidence in a period of low end SCA level winds this afternoon
into this evening, then SCA are not expected through at least Thu.
Across the northern inner waters, there is a 30 percent chance
that a SCA will be needed this afternoon and evening. Then, SCA
conds are not expected through Thu, although there may be a
period of southeast to south winds that could get close to SCA
levels Tue night into Wed.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Tuesday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(THU-MON)
No significant hazards expected.
&&
PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...STu
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:01 AM PDT | Small Craft Advisory | LOX | 6 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.